Vol. 33, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Torsion classes and pure subgroups

Barry J. Gardner

Vol. 33 (1970), No. 1, 109–116
Abstract

In this note we obtain a classification of the classes 𝒯 of abelian groups satisfying the following closure conditions:

  1. If {Aμ|μ M}𝒯 , then 𝒯 contains the direct sum ΣAμ.

    For a short exact sequence

    (∗) 0 → A →  B → C →  0

  2. C ∈𝒯 if B ∈𝒯
  3. B ∈𝒯 if A,C ∈𝒯
  4. A ∈𝒯 if B ∈𝒯 and () is pure.

Mathematical Subject Classification
Primary: 20.30
Milestones
Received: 2 July 1969
Published: 1 April 1970
Authors
Barry J. Gardner